Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 6, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Apr 12, 2023, 4:45 PM EDT for Miami-Dade County, Florida. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2023, 4:45 PM EDT (20:45 UTC)
- Expired
- Apr 12, 2023, 6:10 PM EDT
- In force
- 85 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
687
WGUS52 KMFL 122045
FFWMFL
FLC086-122345-
/O.NEW.KMFL.FF.W.0006.230412T2045Z-230412T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
445 PM EDT Wed Apr 12 2023
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 745 PM EDT.
* At 445 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen these nearly stationary thunderstorms. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area
from these nearly stationary thunderstorms. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral,
Pinecrest, Miami Springs, Sweetwater, West Miami, Coral Terrace,
University Of Miami, Miami International Airport, Westchester,
Glenvar Heights, Coconut Grove, Olympia Heights, Fountainbleau,
Sunset and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2575 8020 2566 8026 2570 8041 2583 8034
2582 8018 2582 8016 2579 8019 2578 8019
FLASH FLOOD...RADAR INDICATED
$$
BAXTER2 follow-up statements
707
WGUS72 KMFL 122144
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
544 PM EDT Wed Apr 12 2023
FLC086-122345-
/O.CON.KMFL.FF.W.0006.000000T0000Z-230412T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
544 PM EDT Wed Apr 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS
EVENING FOR NORTHERN MIAMI-DADE COUNTY...
At 544 PM EDT, Doppler radar indicated that the thunderstorms
producing heavy rain has moved out of the area. However, rainfall
amounts of 2 and 4 inches of rain have fallen from these
thunderstorms. This amount of rainfall will take some time to drain
away. Therefore, the flash flood warning remain in effect until 745
PM EDT this evening.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral,
Pinecrest, Miami Springs, Sweetwater, West Miami, Coral Terrace,
University Of Miami, Miami International Airport, Westchester,
Glenvar Heights, Coconut Grove, Olympia Heights, Fountainbleau,
Sunset and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2575 8020 2566 8026 2570 8041 2583 8034
2582 8018 2582 8016 2579 8019 2578 8019
FLASH FLOOD...RADAR INDICATED
$$
BAXTER875
WGUS72 KMFL 122210
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
610 PM EDT Wed Apr 12 2023
FLC086-122220-
/O.CAN.KMFL.FF.W.0006.000000T0000Z-230412T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
610 PM EDT Wed Apr 12 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN MIAMI-DADE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 PM EDT Thursday for a
portion of South Florida.
LAT...LON 2575 8020 2566 8026 2570 8041 2583 8034
2582 8018 2582 8016 2579 8019 2578 8019
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 3:06 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 12, 3:06 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Wed Apr 12 2023
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Thursday)
Issued at 237 PM EDT Wed Apr 12 2023
Mesoanalysis indicates that the warm front has gradually lifted
northward over the last several hours, with robust convection firing
along the boundary courtesy of enhanced localized ascent.
Precipitable water values remain roughly around 1.7 to 1.8 inches,
with the 12z MFL sounding showing a classic skinny CAPE with a deep
warm cloud layer. To the north of the warm front boundary across our
area, ongoing isentropic ascent has resulted in light to moderate
shower activity developing and "filling in" on KAMX to the north of
the convection directly along the boundary. Impressive rainfall
totals over the last several days across portions of Miami-Dade and
Broward counties have result in saturated soils and primed
antecedent conditions. Flash Flood Guidance (FFG) demonstrates this
well as the 1 hourly FFG rainfall rates are about 1.5 to 2 inches
across Miami-Dade County. With the propagation of heavier convection
across these same areas over the next several hours, the flood
threat will gradually increase over the next several hours and
remain through the afternoon hours. While forecast QPF guidance from
the Weather Prediction Center indicates the potential of 2-4 inches
of additional rainfall across Miami-Dade and Broward counties, some
ensemble members have indicated the potential for locally higher
amounts. Especially across portions of coastal Miami-Dade county
where the boundary will remain situated for much of today. The CAM's
(Convection Allowing Models) also pick up on the potential of a few
localized pockets of higher rainfall amounts.
On the convective side of the house, the 12z MFL upper air sounding
from earlier this morning indicates some gradual turning with
height. Given the addition of enhanced vorticity along the warm
front boundary, waterspouts could be possible across our local
offshore waters where instability is more conducive. If strong
convection is able to develop overland, elevated winds in the 970-
925mb layer could mix down and result in gusty winds at the surface.
The main concern today will remain the flooding risk, with the
potential of flash flooding if heavy rainfall persists for a long
duration.
Given widespread convection and breezy winds, temperatures will
remain in the upper 70s today.
The deeper moisture lifts north of the area tonight, and hi-res
models are in fairly good agreement for a break in the rainfall
overnight into early Thursday morning, but will keep chance showers
and isolated thunderstorms in along the east coast. Deeper moisture
returns across South FL during the day on Thursday as the warm front
finally starts to lift north across the area, which will result in
more scattered showers and thunderstorms, this time with the highest
PoPs around the lake region and the northern east coast metro. Will
again have to watch for some flooding issues if heavy rain falls
repeatedly over the same areas.
With more sunshine and diurnal heating, high temperatures on
Thursday will reach the low to mid 80s across most of the area with
a few inland locations reaching the upper 80s.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 237 PM EDT Wed Apr 12 2023
The mid level cut off low will gradually be lifting northeastward
through the Tennessee Valley and into the Midwest and Great Lakes
region on Friday. This will allow for mid level heights to rise as
some ridging tries to build into the region during the first part
of the weekend. At the surface, the area of low pressure will
also move northeastward away from South Florida and it will take
the deep layer moisture along with it. There will still be enough
residual moisture in place to support a chance of shower and
thunderstorm development on Friday in the afternoon with the sea
breeze boundaries interacting with each other. As high pressure
tries to build in for the first half of the weekend, most of South
Florida will see dry conditions on Saturday. High temperatures on
Friday and Saturday will generally remain in the mid 80s along the
coastal areas to the upper 80s over the interior sections.
Moving into the second half of the weekend, the latest ensemble
guidance shows an amplifying trough in the Northern Plains
digging towards the southeastern portion of the country. At the
surface, another cold front will push into the southeastern
portion of the country and into the Florida Peninsula on Sunday.
As this front pushes closer to the region, moisture will increase
allowing for the chances of showers and thunderstorms to increase
on Sunday afternoon into Sunday night. High temperatures will
remain on the warm side out ahead of the front on Sunday as they
will rise into the upper 80s to around 90 across most areas.
The latest model guidance shows the front slowing down as it moves
through the region, eventually stalling out just to the south
across the Florida Straits on Monday. This will allow for
moisture to linger over the region during the early portion of
next week keeping the chances of showers and thunderstorms in the
forecast during this time frame. High temperatures early next
week will generally range from the lower 80s across the east coast
metro areas to the mid to upper 80s across the interior portions
of Southwest Florida.
&&
.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Wed Apr 12 2023
VCTS will remain in the forecast for the TAF sites through 00Z
with a tempo group for IFR conditions for ceiling and vis from the
showers and thunderstorms. The winds will remain easterly over the
TAF sites through 00Z before going SE after 00Z. VCSH between 00Z
and 03Z before going dry tonight for the overnight hours.
&&
.MARINE...
Issued at 237 PM EDT Wed Apr 12 2023
East to southeast winds 20-25 kts this afternoon subside to 15-20
kts by this evening, except for the northern Atlantic waters where
elevated winds will continue into late tonight. Atlantic seas around
6-9 feet this afternoon subside to 4-7 feet by this evening.
Gulf seas will gradually subside to 2-4 feet this evening.
SCA was extended through 18Z today for Lake Okeechobee, Biscayne Bay
and the Gulf waters. The SCA for the Atlantic waters runs through
00Z this evening for the southern waters and 09Z for the northern
waters.
&&
.BEACHES...
Issued at 237 PM EDT Wed Apr 12 2023
Strong easterly flow and northeast swell will result in a continued
high risk of rips for the Atlantic beaches today. Even though the
easterly flow weakens and becomes more southeasterly on Thursday, a
lingering swell will still result in a high risk of rips through
Thursday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 72 84 72 85 / 50 50 20 30
West Kendall 69 87 68 88 / 40 50 20 20
Opa-Locka 70 86 71 86 / 50 60 30 30
Homestead 70 86 70 85 / 40 40 20 20
Fort Lauderdale 71 83 71 84 / 60 60 30 30
N Ft Lauderdale 71 83 71 85 / 60 70 40 30
Pembroke Pines 70 86 71 86 / 50 60 30 30
West Palm Beach 70 85 70 85 / 60 70 50 40
Boca Raton 70 84 71 85 / 60 70 40 40
Naples 70 85 72 85 / 40 40 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ072-074-172-173.
High Rip Current Risk through Thursday evening for FLZ168-172-
173.
AM...Small Craft Advisory until 5 AM EDT Thursday for AMZ650-670.
Small Craft Advisory until 8 PM EDT this evening for AMZ651-671.
GM...None.
&&
SHORT TERM/MARINE/BEACHES...Hadi
LONG TERM....CWC
AVIATION...BNBHazardous weather outlook, Apr 12, 4:24 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 424 PM EDT Wed Apr 12 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 132030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 424 PM EDT Wed Apr 12 2023 ...Flood Watch for Metro & Coastal Broward/Miami Dade... ...A Few Strong Thunderstorms Possible East Coast This Evening... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Flooding: Heavy rain is possible this evening, especially over the metro areas of Broward and Miami Dade Counties. This could lead to additional flooding especially across areas that are already saturated from recent heavy rainfall. Thunderstorms: Scattered thunderstorms will continue this evening. Some of the storms could become strong and may contain heavy downpours, small hail, and gusty winds. Waterspouts: There is the potential for a few waterspouts to develop across the Atlantic and Gulf waters this evening. Tornado: An isolated tornado cannot be ruled out across the east coast metro areas with the strongest thunderstorms. Rip Currents: A high risk of rip currents will remain in place for all East Coast beaches. High Surf: Wave heights up to 6 feet will be possible in the surf zone across the beaches of Palm Beach County this evening. Marine: Elevated winds and seas will linger across the Atlantic waters into tonight resulting in hazardous marine conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms remain in the forecast through Friday. Some of the storms could contain gusty winds and locally heavy rain. Hazardous marine conditions are possible over the Atlantic waters into early Thursday. Additionally, the rip current risk will remain elevated at all Atlantic beaches through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 3:13 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
313 PM EDT Wed Apr 12 2023
FLZ073-174-121945-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
313 PM EDT Wed Apr 12 2023
...A strong thunderstorm will impact portions of central Miami-Dade
County through 345 PM EDT...
At 313 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near Royal
Palm Ranger, or 9 miles southwest of Homestead General Airport,
moving east at 10 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Royal Palm Ranger and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2534 8069 2542 8078 2552 8066 2538 8053
TIME...MOT...LOC 1913Z 265DEG 11KT 2541 8067
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Apr 12, 3:36 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Miami FL
336 PM EDT Wed Apr 12 2023
FLZ073-074-173-122000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
336 PM EDT Wed Apr 12 2023
...A gusty shower will impact portions of central Miami-Dade County
through 400 PM EDT...
At 336 PM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Kendall,
moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Coral Gables, South Miami, Kendall, Pinecrest, West Miami,
Westchester, Glenvar Heights, Richmond Heights, Kendale Lakes,
University Of Miami, Coral Terrace, Olympia Heights, West Kendall,
Sunset, The Crossings, University Park, Tamiami, Fountainbleau,
Palmetto Bay and The Hammocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2565 8027 2563 8038 2573 8047 2577 8030
TIME...MOT...LOC 1936Z 164DEG 8KT 2567 8036
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Apr 12, 3:49 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
349 PM EDT Wed Apr 12 2023
FLZ073-074-122015-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
349 PM EDT Wed Apr 12 2023
...A strong thunderstorm will impact portions of north central
Miami-Dade County through 415 PM EDT...
At 349 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Tamiami, or 9 miles southwest of Hialeah, moving northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Doral, Miami Springs, Medley, Tamiami and Fountainbleau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2573 8043 2580 8053 2592 8043 2584 8030
TIME...MOT...LOC 1949Z 219DEG 8KT 2581 8043
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Apr 12, 4:01 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Wed Apr 12 2023
FLZ073-074-173-122030-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
401 PM EDT Wed Apr 12 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 430 PM EDT...
At 401 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Sunset, or over Kendall, moving north at 5 mph.
HAZARD...Funnel clouds.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts.
Locations impacted include...
Miami, Coral Gables, South Miami, Kendall, Doral, Pinecrest,
Sweetwater, West Miami, Westchester, Glenvar Heights, Fountainbleau,
University Of Miami, Coconut Grove, Coral Terrace, Olympia Heights,
Sunset, Miami International Airport, University Park, Kendale Lakes
and Tamiami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2564 8033 2570 8041 2584 8034 2572 8019
TIME...MOT...LOC 2001Z 200DEG 6KT 2570 8035
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GRSpecial weather statement, Apr 12, 4:33 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
433 PM EDT Wed Apr 12 2023
FLZ073-074-173-122115-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
433 PM EDT Wed Apr 12 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 515 PM EDT...
At 433 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Westchester, or near South Miami, moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Miami Gardens,
Doral, Miami Lakes, Hialeah Gardens, Pinecrest, Opa-Locka, Miami
Springs, Sweetwater, West Miami, Medley, Westchester, Gladeview,
Glenvar Heights, University Of Miami and Coral Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2569 8018 2559 8061 2586 8069 2595 8025
TIME...MOT...LOC 2033Z 165DEG 7KT 2575 8033
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCLocal storm report, Apr 12, 4:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
444 PM EDT WED APR 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 2 S PLANTATION 26.09N 80.26W
04/12/2023 BROWARD FL PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0430 PM FLOOD 1 N DANIA BEACH 26.07N 80.14W
04/12/2023 BROWARD FL BROADCAST MEDIA
REPORT OF SIGNIFICANT FLOODING ON THE STREET
LEADING TO THE ARRIVALS AREA AT FORT
LAUDERDALE/HOLLYWOOD INTERNATIONAL AIRPORT.
THE AIRPORT ISSUED A GROUND STOP. RAINFALL
AMOUNTS OF 6-8 INCHES HAVE BEEN OBSERVED IN
THE AREA SO FAR TODAY.
&&The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:40 AM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 12, 12:00 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Apr 12, 12:16 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Apr 12, 12:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Apr 12, 12:52 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Apr 12, 1:13 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 6 hr |
| Apr 12, 1:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 12, 1:42 PM EDT | Special Weather Statement | MFL | Monroe | 33 min |
| Apr 12, 1:47 PM EDT | Special Marine Warning | MFL | 28 min | |
| Apr 12, 2:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 12, 2:39 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 5 hr |
| Apr 12, 2:56 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 34 min |
| Apr 12, 2:59 PM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 12, 3:04 PM EDT | Tornado Warning | MFL | Broward, Miami-Dade | 41 min |
| Apr 12, 3:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Apr 12, 3:29 PM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 12, 3:35 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| Apr 12, 3:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 12, 3:37 PM EDT | Flash Flood Warning | MFL | Broward | 10 hr |
| Apr 12, 3:49 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 12, 3:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Apr 12, 4:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Apr 12, 4:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 12, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| Apr 12, 4:20 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| Apr 12, 4:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 12, 4:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 12, 4:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 7 min |
| Apr 12, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 12, 5:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 12, 5:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 75 min |
| Apr 12, 5:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 12, 6:12 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 12, 6:14 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Apr 12, 6:21 PM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| Apr 12, 6:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 12, 7:01 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.